Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What should be done for seizure like symptoms?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am having seizure like symptoms, continued slurred speech, left facial drooping, nausea/vomiting, tingling in arms, higher blood pressure and racing pulse. Symptoms progressed after I was taken of Valium, Trazodone and 2 otc sleep aids. I was switched to Geodon, Restoril, Celexa, Congentin, Buspar. The only thing that remains the same is 1200 mg of Neurontin. The ED doctor said it was an adverse reaction to Geodon, pseudoseizures, and being over medicated. I am going to see my regular doctor tomorrow. I was taken off Geodon and Klonapin(prescribed by 3rd ED doc). My regular doc has been told to refer me to a neurologist. Please acknowledge that you got my question.
Posted Sun, 23 Mar 2014 in Brain and Spine
Answered by Dr. Praveen Tayal 8 hours later
Brief Answer: Consult a neurologist. Detailed Answer: Hello, Thanks for posting your query. The symptoms that you have are likely to be a due to a nerve related cause. It can happen due to side effect of Geodon but other causes that need to be ruled out include lack of blood supply as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of vitamin B12 can also cause these symptoms. Continue taking Neurontin and take plenty of electrolyte rich fluids like fruit juices and Oralyte. It is best to consult a neurologist for proper investigations and further treatment. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What should be done for seizure like symptoms? 15 minutes later
Dr Tayal, thank you for replying. Blood work done 3 times, all normal. Urine, normal. Chest xray normal. CT scan normal. You can see how frustrated this must be for me. Low grade temp of 99.3, which is higher for me. Blood pressure 146/ 90 during seizure... returns back to 120/63 after. Pulse rate 118 bpm, 80 when seizure is over. Diffulculty swallowing and stuttering/slurring for about 30 min to an hr after seizure. How can all my tests come back normal?
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Can be due to anxiety. Detailed Answer: Hello. Thanks for writing again. If all the investigation reports are normal then this can be related to anxiety or medicines. Since you have stopped Geodon these are likely to improve now. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor